reactions to doxy?...

Discussion in 'Lyme Disease Archives' started by annwinter, Nov 11, 2007.

  1. annwinter

    annwinter New Member

    I have CFIDS and I suspect candida problems.
    I was bitten by tick and yanked it out incorrectly. So,now I'm starting my second week of 4 weeks on doxy, as a preventive measure.

    However, I think I'm reacting badly to the doxy. One night had night sweats, achey, sinusitis flare up, cystitis flare up still on-going. Mood sucks--feel blah and crappy.

    Is this due to doxy causing a candida flare-up? I really don't think I have lyme--wouldn't I feel better on doxy if I did?

    Ann
  2. Daisys

    Daisys Member

    Ann,
    The doxy could be killing the infection, and that's what you are experiencing. I had most of what you list, and other symptoms that were entirely new to me when I started treatment. They've been moderating as time goes on.

    Be sure to take some good quality probiotic about 2 hours after each dose. That's the main problem with doxy--it will kill the good guys in your gut, and they need replenishing. I've been taking at least 50 billion a pop while on doxy.

    Also, staying off sugar and starchy things will help with the candida. You could ask your doctor for help with diflucan and nystatin too. I use a herbal product that is specifically for killing off yeast.

    Many are now thinking CFS, in most cases, are really lyme, so you may have lyme disease, and was just reinfected.

    I suggest you find a LLMD, who will really see what's going on and treat you. Lyme net, or other lyme forums can get you the name of someone nearest to you who understands lyme. Most doctors don't.
    [This Message was Edited on 11/12/2007]
  3. annwinter

    annwinter New Member

    thank you molly.


    i have a good doc and will call her to tell her what's going on with me.

    on the basic lyme test i tested negative, but i know that doesn't mean much.

    i never thought i had lyme. i had mono and never recovered, so that didn't seem like the lyme thing to me.

    i asked for 4 weeks of abx to be sure that this tick bite would be taken care of, in case it carried lyme. but i didn't have any symptoms.

    could be a co-infection.

    whether this is a candida reaction or something else, who knows. maybe my doc can give me some insight.

    ann
  4. annwinter

    annwinter New Member

    thanks to daisy, too.

    yes, i had a test for systemic candida that came out negative. but i have yeast symptoms that seem chronic.

    ann
  5. mollystwin

    mollystwin New Member

    You said you have yeast symptoms that seem chronic. Most systemic yeast symptoms are also lyme symptoms. They overlap quite a bit.

    I hope you get this figured out soon!!
  6. munch1958

    munch1958 Member

    I think I answered your post over on the main CFS/FM board. I didn't think I had Lyme because the FFC doctor told me I didn't have it.

    As other said, what you are experiencing is a Jarisch-Herheimer reaction from the die-off of the bacteria. I typically herx for 4 days then start to feel better.

    http://en.wikipedia.org/wiki/Herxheimer_reaction

    "Both Jarish and Herxheimer observed reactions in patients with syphilis treated with mercury. The reaction was first seen following treatment in early and later stages of syphilis treated with Salvarsan, mercury, or antibiotics. It is seen in 50% of patients with primary syphilis and about 90% of patients with secondary syphilis.

    The reaction is also seen in other diseases, such as borreliosis (Lyme disease[3][4] and tick-borne relapsing fever[5]), brucellosis, typhoid fever, and trichinellosis and Q fever."

    Everyone seems to have their own pattern of herxing. My LLMD believes you should stop Abx at the first sign of herxing. Wait until you get better. Then restart at a lower dose.

    Any symptom could be part of a herx. Typically this means the worsening of ANYthing. Hope you feel better soon. Are you looking for a LLMD?
  7. annwinter

    annwinter New Member

    I appreciate the responses. Thanks for the support. Oh my. I haven't looked into lyme, except my prmary care doc did the basic blood test that showed I don't have lyme. But I know that test isn't necessarily accurate.

    I have a good holistic doc who I see for CFIDS. I just assumed she'd suggest lyme testing if she thought I had it. But I could be wrong.

    Interesting, because I was ok for the first 4 days on doxy, then really bad for about 4 days. Symptoms may be easing up. I'm not sure yet. My brain fog was brutal; light-headed, weak, depression was setting in. Certain antibiotics flip a switch in my brain that triggers a mild depression. Has anyone else had this happen? I was never sure why. I never kept track of which abx gave me this reaction.

    How the heck does one know if this is just CFIDS sensitivity to my body being thrown out of wack because all good bacteria are being killed off, too? Though as I write that, it just doesn't seem like that's it.

    I mentioned this reaction to abx to my holistic doc once and she said it could be my reaction to whatever virus I had (assuming I might have a virus infection not a bacterial one but my primary care had given me abx anyway). I don't know. That seems off to me. And she's very into lyme treatments. I haven't told her about my reaction to the doxy. Will call her tomorrow.
  8. annwinter

    annwinter New Member

    I posted this on the cfids board, too.
    I contacted my holistic doc today and asked her what was going on with my bad reaction to doxy. She did not think it was herxing/lyme. She said I was having side effects from the doxy; that I should read the label and see there are all kinds of side effects. And I was experiencing them.

    I know that those of us with CFIDS, etc. are more sensitive to meds.

    It would be nice to know if this was a herxing/healing reaction. Or, a bad reaction that I should stay away from.

    I've stopped the doxy and hope I return to my usual "normal" state, without severe light-headedness, weakness, depression, etc.

    Abx are strong drugs and I can easily see how they throw my system way off kilter. However, only some abx have this effect on me.
  9. redsox10

    redsox10 New Member

    It sounds like a herxheimer to me. With your history and where you live I would see a llmd (Lyme literate medical doctor)right away. Your doctor I am sure is wonderful but Lyme and coinfections are very hard to diagnosis and treat. Why would you think you do not have Lyme Disease. Here is a new Lyme forum with a ton of Lyme info. Check out the Lyme Disease Essential Reads under Lyme questions.

    http://lymesupport.proboards77.com/index.cgi?

    Are you taking a good probiotic? This is essential while you are on antibiotics.

    Good luck and please educate yourself about Lyme disease.